Year 2022 / Volume 114 / Number 6
Submission and tracking of manuscripts
Instructions to authors

Submission and tracking

REED Journal

REED Journal

Play video

Year 2022 / Volume 114 / Number 6

Letter

Upper gastrointestinal bleeding secondary to toxicity by anthracyclines, cytarabine and methotrexate in a patient with acute lymphoblastic leukemia

363-364

Alejandro García Martínez, Juan Cristóbal Aguilar Martínez, Lidia Campos Gonzaga, Daniel Mateos Millán,

A 60-year-old male patient with no medical history but acute lymphoblastic leukemia was admitted in the hematology ward for chemotherapy treatment (methotrexate, cytarabine, fludarabine and idarubicin). Approximately six days after finishing this chemotherapy, the patient began with symptoms of upper gastrointestinal bleeding (hematemesis and melena). Gastroscopy revealed erosive esophagitis, gastritis and duodenitis, as well as Forrest III ulcers in the duodenal bulb and multiple Forrest IIb ulcers in the second portion of the duodenum. Given the multiplicity of lesions, medical treatment with high doses of folinic acid, intravenous omeprazole, and transfusion of blood products was decided, with favorable evolution of the gastrointestinal bleeding. However, the patient died of respiratory infection.

Reader rating: Rate this article:
Share Button
Send by e-mail

New comment


Security code:
CAPTCHA code image
Speak the codeChange the code
 

Comments

No hay comentarios para este artículo.
Asociación Española de Ecografía Digestiva Sociedad Española de Endoscopia Digestiva Sociedad Española de Patología Digestiva
The Spanish Journal of Gastroenterology is the official organ of the Sociedad Española de Patología Digestiva, the Sociedad Española de Endoscopia Digestiva and the Asociación Española de Ecografía Digestiva
© 2022 The Spanish Journal of Gastroenterology